MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.0 MM DIAMETER; INSTRUMENT, SURGICAL

ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.0 MM DIAMETER; INSTRUMENT, SURGICAL
Model Number 2228-05
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign- austria.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 01962.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a hip procedure, the drill got stuck while trying to drill back out, and the tip of both drills broke off.Both the fractured tips are retained in the patient body.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d4 (udi#).Proposed component code: mechanical (g04) - drill.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified two pressure sentinel intramedullary flexible reamers were returned.As returned, both devices are missing the reamer head. the flexible shafts are not fractured. a finished end is seen on both shafts.Device history record (dhr) was reviewed and no discrepancies were found.As the user did not utilize a guide wire during the procedure to ensure proper guidance and allow for capturing of the fractured reamer head, the root cause of the reported issue is attributed to use error for not following instructions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FLEXIBLE REAMER 5.0 MM DIAMETER
Common Device Name
INSTRUMENT, SURGICAL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17349832
Report Number0001822565-2023-01961
Device Sequence Number6091644
Product Code HWE
UDI-Device Identifier00889024038714
UDI-Public(01)00889024038714(11)210601(10)65151149
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2228-05
Device Catalogue Number00222800500
Device Lot Number65151149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00222800600 65157016 FLEXIBLE REAMER 6.0 MM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown